Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 77, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 18, 2017, 7:03 PM EDT. It took effect at Oct 19, 2017, 9:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2017, 7:03 PM EDT (23:03 UTC)
- In effect from
- Oct 19, 2017, 9:00 AM EDT
- Expired
- Oct 19, 2017, 9:55 PM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
404 WHUS71 KCLE 182303 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 703 PM EDT WED OCT 18 2017 LEZ147>149-190800- /O.NEW.KCLE.SC.Y.0077.171019T1300Z-171020T0400Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 703 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT. * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING WEST. GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
5 follow-up statements
380 WHUS71 KCLE 190104 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 904 PM EDT WED OCT 18 2017 LEZ147>149-190915- /O.CON.KCLE.SC.Y.0077.171019T1300Z-171020T0400Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 904 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING WEST. GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
089 WHUS71 KCLE 190739 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 339 AM EDT THU OCT 19 2017 LEZ147>149-191545- /O.CON.KCLE.SC.Y.0077.171019T1300Z-171020T0400Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 339 AM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST. * WAVES...INCREASING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
963 WHUS71 KCLE 191305 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 905 AM EDT THU OCT 19 2017 LEZ147>149-192115- /O.CON.KCLE.SC.Y.0077.000000T0000Z-171020T0400Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 905 AM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST. * WAVES...INCREASING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
907 WHUS71 KCLE 191937 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EDT THU OCT 19 2017 LEZ147>149-200345- /O.CON.KCLE.SC.Y.0077.000000T0000Z-171020T0400Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 337 PM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...WEST WINDS 15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS TONIGHT. * WAVES...3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
218 WHUS71 KCLE 200155 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 955 PM EDT THU OCT 19 2017 LEZ147>149-200300- /O.CAN.KCLE.SC.Y.0077.000000T0000Z-171020T0400Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 955 PM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY ON LAKE ERIE FROM WILLOWICK TO RIPLEY, NEW YORK. WINDS AND WAVES WILL CONTINUE TO DIMINISH OVERNIGHT. WAVES OF 2 TO 4 FEET WILL SUBSIDE TO 1 TO 3 FEET WITH NORTHWEST WINDS OF 5 TO 15 KNOTS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 6:54 PM EDT, 9 minutes earlier.
Area forecast discussion, Oct 18, 6:54 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 654 PM EDT Wed Oct 18 2017 .SYNOPSIS... High pressure will remain over the Upper Ohio Valley into Sunday before shifting off the east coast. A cold front will eventually cross the local area Sunday night into Monday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Updated the hourly temperature and dew point forecast this evening from the observed data and the diurnal curve and tweaked the sky cover for those few cirrus out there, otherwise no changes for the early evening update. Original NEAR TERM Discussion... The weather can't get any quieter than it will be the next 36 hours. High pressure will continue to dominate the weather and with the exception of a brief increase in high clouds tomorrow...skies will be mainly clear. Looking at forecast soundings and new model guidance...temperatures should continue to slowly moderate. Have trended a little warmer than guidance for highs tomorrow. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Fairly quiet short term period expected as persistent ridging continues over the eastern CONUS. This will allow for southerly flow/WAA and dry conditions Friday through Saturday night. No major changes to the previous forecast, however did bump up high temperatures a degree or two on Saturday, which looks like the day with the least cloud cover and warmest 850mb temps. Highs should reach the mid 70s Saturday and Sunday. A cold front will approach the region from the west on Sunday. 12Z guidance has come in slower, specifically the ECMWF, which is now in line with the timing of the GFS/GEM. Went with a dry forecast for the daytime on Sunday, as there is no guidance that indicates precip in the forecast area before 00Z. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The long term does not offer any clearer picture for timing of the cold front across the area. Will hold with the previous timing of likely chances split between Sunday night and Monday. 12Z ECMWF has now come back away from its 00Z fast outlier solution. But basically it will take some time to resolve how much split flow develops and then the impact on timing for this front. Overall trend though for early next week will be for cooler and cloudier weather. Another shortwave from south-central Canada will dig the east coast trough deeper and allow more of the cooler air to sink across the Great Lakes. So, depending on shortwave timing, will likely have lake effect influence through Tuesday and/or Wednesday. After seasonable temperatures Monday, we will be below normal by Wednesday. && .AVIATION /18Z Wednesday THROUGH Monday/... Mainly SKC skies expected till Thursday morning when there could be a few high clouds over the area. Southerly winds will gust up to 20 knots this afternoon before diminishing this evening. OUTLOOK...Non-VFR possible in shra late Sun and Sun night. && .MARINE... High pressure will remain in control over Lake Erie tonight, with continued southwest flow through Thursday afternoon. A weak trough will cross the lake Thursday afternoon, with winds shifting around to the northwest for a brief period Thursday night. Some small craft conditions may arise Thursday afternoon/evening, mainly across the eastern end of the lake, but will hold off for now. High pressure regains control Friday, with fairly light southerly winds through most of the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Kubina/Kosarik SHORT TERM...Greenawalt LONG TERM...Oudeman AVIATION...Kubina MARINE...Greenawalt
Hazardous weather outlook, Oct 18, 5:04 AM EDT, 13 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 504 AM EDT Wed Oct 18 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-190915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 504 AM EDT Wed Oct 18 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.